Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Is it normal to have swelling in legs after a partial nephrectomy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
I had a partial nephrectomy in October, had a ct scan a few weeks ago was told all is fine but I'm still swollen and still have pain. I don't understand. I also am on LASIK. But my hands, feet and legs are still swollen I can hardly make a fist. Should I go see a nephrologist? The doctor that did my surgery is a urologist.
Posted Mon, 17 Feb 2014 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Yes, see a nephrologist! Detailed Answer: Hi and thank you so much for trusting us with your health query. I am so sorry to hear about this nephrectomy you had and the current swollen body. I hope identify the exact cause and provide a long lasting solution to this problem. Generalized swelling of the body(oedema) can be caused by kidney, heart, liver or nutritional problems. Given the renal diseases and surgery you have had, this would most likely be of kidney origin than the other causes. It would be a god thing to follow up with a nephrologist. He would evaluate your kidney function to see whether the kidneys are functioning normally or not. If the problem is not related to the kidneys, then you would be investigated for heart and liver problems. When the exact cause is established, a specific treatment plan would be established for you. Lasix increases urination but decrease excess fluid in the body but does not treat the cause of the problem. The cause needs to be identified so that you can receive proper treatment and long lasting treatment If I may ask, what was the reason for the partial nephrectomy? Do you have an idea on the numbers of your kidney function tests? I hope I have addressed your query fully. Thank you so much for using our services and please feel free to as for more information or clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor